Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 56, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 7, 2004, 3:43 PM CDT for Clay County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 3:43 PM CDT (20:43 UTC)
- Expired
- Apr 7, 2004, 4:20 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2686 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772 WUUS54 KJAN 072043 SVRJAN MSC025-072120- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 342 PM CDT WED APR 7 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 420 PM CDT * AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF MONTPELIER...OR ABOUT 16 MILES SOUTH OF HOUSTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL CLAY COUNTY HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3372 8906 3357 8896 3375 8848 3396 8862 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 11:00 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 7, 11:00 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1050 AM CDT WED APR 7 2004 .DISCUSSION...THE FORECAST AREA HAS ENTERED THE WARM SECTOR. MOISTURE ADVECTION FROM THE SOUTHWEST...WITH THE PASSAGE OF THE WARM FRONT...HAS SHOWN REMARKABLE RH RECOVERIES OVER THE PAST COUPLE OF HOURS. WITH A LITTLE MORE HEATING...THE ATMOSPHERE WILL BE PRIMED FOR THUNDERSTORM DEVELOPMENT. DUE TO A LACK OF DECENT SHEAR ALOFT...EXPECT THE MAIN SEVERE CONCERN TO BE HAIL RELATED. MORNING SOUNDINGS UPSTREAM SEEM TO SUPPORT THE DEVELOPMENT OF LARGE HAIL WITH SOME OF THE STORMS THAT DEVELOP THIS AFTERNOON. THE CONVECTION SHOULD END OVERNIGHT AS THE SYSTEM MOVES OFF TO THE NORTHEAST. HAVE UPDATED THE ZONES AND GRIDS TO REFLECT SLIGHT CHANGES IN THE TIMING OF PRECIPITATION AND IN THE EXPECTED AFTERNOON TEMPERATURES. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 18/HENRY
Hazardous weather outlook, Apr 7, 1:44 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 144 PM CDT WED APR 07 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081844- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 144 PM CDT WED APR 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF NORTHEASTERN LOUISIANA...EXTREME SOUTHEASTERN ARKANSAS AND WESTERN MISSISSIPPI...GENERALLY ALONG AND NORTH OF INTERSTATE 20 AND ALONG AND WEST OF INTERSTATE 55 THROUGH TONIGHT. ELSEWHERE... SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE. THE MAIN CONCERN WITH ISOLATED SEVERE STORMS WILL BE LARGE HAIL AND GUSTY WINDS TO 65 MPH. WITH THE STORMS THAT ARE NONSEVERE...THE POTENTIAL FOR SMALL HAIL AND WIND GUSTS TO 40 MPH EXISTS. LOW LEVEL MOISTURE HAS RETURNED TO THE REGION IN THE WAKE OF A DEPARTED THUNDERSTORM COMPLEX. ABUNDANT SURFACE MOISTURE AND SURFACE BASED INSTABILITY IS EXPECTED TO BE THE FINAL INGREDIENT THAT SHOULD CREATE SEVERE THUNDERSTORMS OVER THE NORTHWESTERN QUADRANT OF THE FORECAST AREA. AN AREA OF LOW PRESSURE OVER THE ARK-LA-TEX SHOULD HELP SERVE AS A FOCUSING MECHANISM FOR THE ACTIVITY THIS AFTERNOON AS THE ACTIVITY DEVELOPS. ATMOSPHERIC WIND PROFILES APPEAR TO BE BARELY HIGH ENOUGH TO SUPPORT LIMITED SUPER CELL DEVELOPMENT. GIVEN THE ANTICIPATED PRESENCE OF COLD...DRY AIR IN THE MIDDLE LEVELS...THE MAIN SEVERE RISK APPEARS TO BE FOR HAIL AND CONVECTIVE WIND GUSTS IN THUNDERSTORM DOWNDRAFTS. THE SEVERE POTENTIAL SHOULD DECREASE AFTER SUNSET AS THE LOW PRESSURE AREA MOVES OFF TO THE NORTHEAST AND AS DAILY HEATING IS LOST. ...NON PRECIPITATION... PATCHY DENSE FOG WILL BE POSSIBLE ACROSS THE REGION AFTER MIDNIGHT...MAINLY WEST OF INTERSTATE 55. LIGHT WINDS...PLENTY OF LOW LEVEL MOISTURE AND A STALLED WEAK BOUNDARY MAY LEAD TO THE DEVELOPMENT OF SOME DENSE FOG. VISIBILITIES WILL BE ONE QUARTER MILE OR LESS . AREAS OF LIGHT FOG MAY DEVELOP EAST OF INTERSTATE 55...AS THE SYSTEM EXITS THE REGION BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... ANOTHER...STRONG SYSTEM IS EXPECTED TO APPROACH THE AREA FROM THE WEST FOR SATURDAY AND SATURDAY NIGHT. EARLY INDICATORS SHOW THAT THE ATMOSPHERIC CONDITIONS SHOULD BE FAVORABLE TO SUPPORT STRONG THUNDERSTORMS AS THE SYSTEM PASSES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS MAY BE NEEDED FOR THIS EVENING...AND WILL HAVE TO MONITORED FOR THE WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 41 min |
| Apr 7, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 58 min |
| Apr 7, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 44 min |
| Apr 7, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 59 min |
| Apr 7, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 61 min |
| Apr 7, 5:36 PM CDT | Tornado Warning | JAN | Noxubee | 39 min |
| Apr 7, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 46 min |
| Apr 7, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.